Alert archive / Wisconsin / Gale Warnings in 2017
Gale Warning 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Oct 14, 2017, 9:33 AM CDT. It took effect at Oct 15, 2017, 4:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2017, 9:33 AM CDT (14:33 UTC)
- In effect from
- Oct 15, 2017, 4:00 AM CDT
- Expired
- Oct 15, 2017, 2:22 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
554 WHUS73 KMKX 141433 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 AM CDT SAT OCT 14 2017 ...STRENGTHENING WINDS TODAY AND TONIGHT... LMZ643-142245- /O.CON.KMKX.SC.Y.0082.171014T1500Z-171015T0900Z/ /O.UPG.KMKX.GL.A.0005.171015T0900Z-171015T2100Z/ /O.NEW.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 933 AM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: EAST AT 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS TODAY...BECOMING SOUTH BY EVENING. WINDS WILL SHIFT WEST TO NORTHWEST LATE TONIGHT INTO SUNDAY AND INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES: 1 TO 3 FEET INCREASING TO 3 TO 5 FEET BY THIS EVENING AND THEN 4 TO 6 FEET ON SUNDAY. THE HIGHEST WAVES ON SUNDAY WILL BE TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-142245- /O.CON.KMKX.SC.Y.0082.171015T0000Z-171015T0900Z/ /O.UPG.KMKX.GL.A.0005.171015T0900Z-171015T2100Z/ /O.NEW.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 933 AM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT SUNDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: EAST TO SOUTHEAST AT 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS TODAY...BECOMING SOUTH BY EVENING. WINDS WILL SHIFT WEST TO NORTHWEST LATE TONIGHT INTO SUNDAY AND INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES: 1 TO 3 FEET BUILDING TO 2 TO 4 FEET TONIGHT AND 4 TO 6 FEET ON SUNDAY. THE HIGHEST WAVES ON SUNDAY WILL BE TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
6 follow-up statements
656 WHUS73 KMKX 142010 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CDT SAT OCT 14 2017 ...STRENGTHENING WINDS TODAY AND TONIGHT... LMZ643-150415- /O.CON.KMKX.SC.Y.0082.000000T0000Z-171015T0900Z/ /O.CON.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 310 PM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY... * WINDS: EAST AT 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS... BECOMING SOUTH BY EVENING. WINDS WILL SHIFT WEST TO NORTHWEST LATE TONIGHT INTO SUNDAY AND INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES: 2 TO 4 FEET INCREASING TO 3 TO 5 FEET BY MID-EVENING AND THEN 4 TO 6 FEET ON SUNDAY. THE HIGHEST WAVES ON SUNDAY WILL BE TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-150415- /O.CON.KMKX.SC.Y.0082.171015T0000Z-171015T0900Z/ /O.CON.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 310 PM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY... * WINDS: EAST TO SOUTHEAST AT 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS...BECOMING SOUTH BY EVENING. WINDS WILL SHIFT WEST TO NORTHWEST LATE TONIGHT INTO SUNDAY AND INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES: 2 TO 4 FEET BUILDING TO 3 TO 5 FEET TONIGHT AND 4 TO 6 FEET ON SUNDAY. THE HIGHEST WAVES ON SUNDAY WILL BE TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
873 WHUS73 KMKX 150216 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 916 PM CDT SAT OCT 14 2017 ...STRENGTHENING WINDS TONIGHT... LMZ643-151030- /O.CON.KMKX.SC.Y.0082.000000T0000Z-171015T0900Z/ /O.CON.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 916 PM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY... * WINDS: SOUTH 10 TO 20 KNOTS BECOMING SOUTHWEST 15 TO 20 KNOTS AFTER MIDNIGHT THEN WESTERLY 20 TO 25 KNOTS TOWARD SUNRISE. GALE FORCE WIND GUSTS DEVELOPING WELL AFTER MIDNIGHT AND CONTINUING INTO SUNDAY AFTERNOON. * WAVES: 2 TO 5 FEET WITH HIGHEST WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-151030- /O.CON.KMKX.SC.Y.0082.000000T0000Z-171015T0900Z/ /O.CON.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 916 PM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY... * WINDS: SOUTH 10 TO 20 KNOTS BECOMING SOUTHWEST 15 TO 20 KNOTS AFTER MIDNIGHT THEN WESTERLY 20 TO 25 KNOTS TOWARD SUNRISE. GALE FORCE WIND GUSTS DEVELOPING WELL AFTER MIDNIGHT AND CONTINUING INTO SUNDAY AFTERNOON. * WAVES: 2 TO 5 FEET WITH HIGHEST WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
411 WHUS73 KMKX 150842 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 342 AM CDT SUN OCT 15 2017 ...PERIOD OF STRONG GUSTY WINDS THIS MORNING... LMZ643-151645- /O.EXP.KMKX.SC.Y.0082.000000T0000Z-171015T0900Z/ /O.CON.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 342 AM CDT SUN OCT 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS WILL TURN TO THE WEST TO NORTHWEST EARLY THIS MORNING WITH GALE FORCE GUSTS UP TO 35 KNOTS. THE GUSTS WILL DIMINISH THIS AFTERNOON. * WAVES: 3 TO 6 FEET WITH HIGHEST WAVES TOWARD OPEN WATER LATER THIS MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-151645- /O.EXP.KMKX.SC.Y.0082.000000T0000Z-171015T0900Z/ /O.CON.KMKX.GL.W.0011.171015T0900Z-171015T2100Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 342 AM CDT SUN OCT 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. * WINDS: SOUTHWEST 15 TO 25 KNOTS TURNING TO THE WEST TO NORTHWEST EARLY THIS MORNING WITH OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS. WIND GUSTS WILL DIMINISH THIS AFTERNOON. * WAVES: 3 TO 6 FEET WITH HIGHEST WAVES TOWARD OPEN WATER LATER THIS MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
034 WHUS73 KMKX 150932 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 432 AM CDT SUN OCT 15 2017 ...PERIOD OF STRONG GUSTY WINDS THIS MORNING... LMZ643>646-151745- /O.CON.KMKX.GL.W.0011.000000T0000Z-171015T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 432 AM CDT SUN OCT 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS: SOUTHWEST 15 TO 25 KNOTS TURNING TO THE WEST TO NORTHWEST EARLY THIS MORNING WITH OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS. WIND GUSTS WILL DIMINISH THIS AFTERNOON. * WAVES: 3 TO 6 FEET WITH HIGHEST WAVES TOWARD OPEN WATER LATER THIS MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
343 WHUS73 KMKX 151409 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 909 AM CDT SUN OCT 15 2017 ...PERIOD OF STRONG GUSTY WINDS TODAY... LMZ643>646-152100- /O.CON.KMKX.GL.W.0011.000000T0000Z-171015T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 909 AM CDT SUN OCT 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS: NORTHWEST AT 15 TO 25 KNOTS WITH OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS. * WAVES: 3 TO 6 FEET WITH HIGHEST WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
997 WHUS73 KMKX 151922 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 222 PM CDT SUN OCT 15 2017 ...WINDS AND WAVES EASING INTO THE EVENING... LMZ643>646-160300- /O.CAN.KMKX.GL.W.0011.000000T0000Z-171015T2100Z/ /O.NEW.KMKX.SC.Y.0083.171015T1922Z-171016T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 222 PM CDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 14, 6:34 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 14, 6:34 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
634 AM CDT Sat Oct 14 2017
.UPDATE...Pivoting low level jet to the east helping to focus
showers and thunderstorms to the east and south. Several hours of
dry conditions can be expected before the reinvigorating low level
jet takes aim at southern WI later this morning and afternoon. No
change to the location of the Flash Flood Watch.
&&
.AVIATION(12Z TAFS)...Moist easterly flow north of warm front
across northern IL should result in varying ceilings from IFR to
MVFR for most of today. Passing showers and storms may temporarily
raise ceilings for a time.
&&
.PREV DISCUSSION... (Issued 343 AM CDT Sat Oct 14 2017)
SHORT TERM...
Today And Tonight...Forecast Confidence Is Medium To High.
Weak pulse of warm air advection and low level jet causing
increasing swath of showers and embedded t-storms across northern
IL, which will be moving into southern WI shortly. Expect this
next batch of showers to weaken and move off to the east by 12-14Z
as low level jet pivots eastward.
Low level baroclinic zone continues to strengthen across northern
IL and southern WI, culminating this afternoon and evening as
vigorous upper level short wave over ID/CO area moves rapidly
eastward across the high plains into the central and northern
plains today, and into the western Great Lakes tonight. Ahead of
this vigorous wave, a rapidly intensifying low level jet will
spread across IA into the southern WI vicinity later this morning
and early afternoon. The jet will further strengthen and remain
anchored across eastern IA pointed into southern WI into the
evening.
During this time, column precipitable water values will increase
to 1.6 to 1.9 inches, which is about one half inch higher than the
SPC climatological record for DVN/GRB sounding sites for today.
The North American Ensemble Forecast System is showing PWAT
standardized anomalies of 3-3.5 units with this evening, with a
return interval also outside the 30 year climate record across
northern IL.
Although Corfidi Vectors and MBE velocity remains progressive,
feel there is a risk of repetitive showers and t-storms depositing
heavy rainfall in a short period of time, affecting the same area
of far southern WI this afternoon and evening. Recent rainfall of
one half inch to one inch has wet the soil, and 3 hourly flash
flood guidance remains in the 2 to 3 inch range in non-urban
areas.
However, this will be a very dynamic system with persistent
strong upper level divergence over the border area during the 12
hour period, very close to the low level baroclinic zone and
strong frontogenetical forcing. Precipitation efficiency will be
high for any showers and storms, easily converting any water vapor
condensates into rainfall. Per collaboration with Chicago and
Quad Cities offices, will pull trigger on Flash Flood Watch for
far southern CWA, including most of the Milwaukee Metro area from
later this morning through the evening.
SPC has bumped risk to enhanced in the far southeast, with slight
across rest of the south and eastern CWA. Rapidly deepening low
pressure over the area will create period of strong low to mid
level shear later this afternoon and evening. Elevated cape values
approach 1000 Joules/kg. Can not rule out wind and/or tornado
threat with this system for a few hours due to dynamics.
Sunday Through Monday Night...Forecast Confidence Is Medium.
Models are in good agreement with the strong 500 mb shortwave
trough sliding to the east Sunday morning. Area forecast soundings
are hanging on to some low level saturation during this time, so
kept the chance PoPs for showers going.
Other issue Sunday is the strong pressure gradient over the area
producing gusty northwest winds during the morning hours. Area
forecast soundings suggest that 30 to 35 knot winds are possible
to mix down during the morning hours, with the strongest winds in
the northeastern parts of the area.
Brought the wind gusts upward to reflect this trend Sunday
morning. They should gradually lower during the afternoon from
west to east across the area, as the pressure gradient weakens.
Cool highs in the lower to middle 50s are expected.
Next issue will be frost potential Sunday night into early Monday
morning. Strong cold air advection occurs with the gusty northwest
winds on Sunday, though it wanes Sunday night. Still, winds will
weaken considerably with clearing skies Sunday night. Passing 500
mb shortwave trough may bring some clouds with it, so there is a
bit of uncertainty with how much clouds there will be. Kept skies
more on the clear side for now.
Expected 925 mb temperatures should bring lows into the middle to
upper 30s away from the lake. The coldest readings should be in
the northwestern portions of the area.
Kept patchy to areas of frost in the forecast for later Sunday
night into early Monday morning. A Frost Advisory may be needed
eventually for this period away from the lake.
Warm air advection will develop again Monday into Monday night
across the area, allowing for milder and more seasonable
temperatures to move in. Dry forecast looks reasonable, as air
column is quite dry.
LONG TERM...
Tuesday Through Friday...Forecast Confidence Is High.
Models have a general zonal flow at 500 mb set up for Tuesday into
Thursday, before more southwesterly flow develops Thursday night
into Friday. At the surface, south to southwest flow in the low
levels should bring above normal temperatures back into the area
by Tuesday, lingering through the week. Temperatures may rise a
little each day during this period, with highs reaching above 70
by the end of the week. Air column is fairly dry during this
period, so dry forecast looks reasonable.
AVIATION(09Z TAFS)...
Moist easterly flow and occasional showers and a few storms
should result in widespread low ceilings. Ceilings should start to
improve this aftn and evening, as warm front shifts northward.
Low level wind shear may occur for several hours tonight, as low
pressure rapidly deepens across the area.
MARINE...
East northeast wind gusts across northern zone expected to gust
to as high as 25 knots today, due to tightening pressure gradient
well north of stationary front across northern IL. Front will
begin shifting northward today as a warm front, setting off
occasional showers and a few thunderstorms into tonight. Few
storms this evening could have damaging winds.
Rapidly deepening low pressure will move across southern WI and
Lake Michigan tonight, with increasing winds and gusts ahead of
and especially in its wake. Will post Small Craft Advisory from
Port Washington to Sheboygan beginning this morning, continuing
until late tonight, and start remainder of near shore waters at
00Z tonight, also running until late tonight.
Gale Watch will remain in effect beginning at 09z Sunday, as
tight pressure gradient behind departing low pressure will likely
cause winds to approach or exceed 34 knots for a time. Not enough
confidence at this time to issue Gale Warning, as some short term
guidance showing wind gust potential remaining just below
criteria.
HYDROLOGY...
See today and tonight period above, within short term section,
for hydrology impacts for today into this evening.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch from 10 AM CDT this morning through late
tonight for WIZ064>072.
LM...Gale Watch from late tonight through Sunday afternoon for
LMZ643>646.
Small Craft Advisory from 7 PM this evening to 4 AM CDT Sunday
for LMZ644>646.
Small Craft Advisory from 10 AM this morning to 4 AM CDT Sunday
for LMZ643.
&&
Update...MBK
Today/Tonight and Aviation/Marine...MBK
Sunday THROUGH Friday...WoodHazardous weather outlook, Oct 14, 4:10 AM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 410 AM CDT Sat Oct 14 2017 WIZ046-047-051-052-056>060-062>072-150915- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 410 AM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected this afternoon and evening across the area. There is a slight risk for severe storms that includes Darlington, Madison, Port Washington and Waukesha. There is an enhanced risk for severe storms that includes Janesville, Milwaukee, Racine and Kenosha. Damaging winds, large hail and isolated tornadoes are possible. A Flash Flood Watch is in effect later this morning through this evening that includes Darlington, Janesville, Waukesha, Milwaukee, Racine and Kenosha. Thunderstorms may move over the same areas in far southern and southeastern Wisconsin during this period, resulting in a risk of flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday The first frost of the season is possible Sunday night for areas inland from Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ643>646-150915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 410 AM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight A Small Craft Advisory goes into effect north of Port Washington later this morning, and early this evening south of there. The Small Craft Advisory lingers until later tonight, when a Gale Watch then goes into effect. Gusty onshore winds will bring increasing waves today into this evening, before veering offshore later tonight. Gales are possible later tonight. Scattered to numerous thunderstorms are expected this afternoon and evening across the area. There is a slight risk for severe storms near and south of Port Washington. Damaging winds, large hail and isolated waterspouts are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday The Gale Watch remains in effect into Sunday afternoon. Gales are possible during this time, with high waves toward the open waters of Lake Michigan. Winds will approach Small Craft Advisory levels Wednesday into Wednesday evening. Wood www.weather.gov/mkx
In the hours before
Special weather statement, Oct 14, 5:24 AM CDT, 4 hours 9 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 524 AM CDT SAT OCT 14 2017 WIZ063-064-068-069-141115- Green-Rock-Jefferson-Dane- 524 AM CDT SAT OCT 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREEN... NORTHWESTERN ROCK...SOUTHEASTERN DANE AND SOUTHWESTERN JEFFERSON COUNTIES... At 523 AM CDT, a strong thunderstorm was located near Brooklyn, or near Evansville, moving northeast at 30 mph. Pea size hail is possible with this storm. Locations impacted include... Stoughton, Fort Atkinson, Oregon, Edgerton, Evansville, Belleville, Deerfield, Cambridge, Brooklyn, Albany, Lake Ripley, Lake Koshkonong, Fulton, Albion, Dayton, Utica, Rockdale, Busseyville and Cooksville. LAT...LON 4270 8944 4285 8956 4313 8902 4290 8883 TIME...MOT...LOC 1023Z 239DEG 25KT 4282 8942 MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:42 AM CDT | Flash Flood Watch | MKX | Green, Jefferson, Kenosha, Lafayette, Milwaukee, Racine and 3 more | 16 hr |
| Oct 14, 3:54 AM CDT | Small Craft Advisory | MKX | 24 hr | |
| Oct 14, 5:24 AM CDT | Special Weather Statement | MKX | Dane | 51 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.